Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 40, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 27, 2009, 1:42 PM CDT for Jackson County, Jones County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2009, 1:42 PM CDT (18:42 UTC)
- Expired
- Aug 27, 2009, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:36 PM CDT | FLASH FLOOD | Monticello, IA | NUMEROUS ROADS CLOSED IN MONTICELLO AND ANAMOSA DUE TO HIGH WATER. |
| Aug 27, 3:02 PM CDT | HEAVY RAIN 3.25 | Anamosa, IA | TOTAL SINCE 7AM. STILL RAINING. |
| Aug 27, 3:18 PM CDT | FLASH FLOOD | Anamosa, IA | HIGHWAY 151 CLOSED BETWEEN ANAMOSA AND MONTICELLO DUE TO FLOODING ON KITTY CREEK. REPORT FROM JONES COUNTY SHERIFFS OFFICE RELAYED THROUGH BROADCAST MEDIA. |
| Aug 27, 4:54 PM CDT | HEAVY RAIN 3 | E Wyoming, IA | RAINFALL TOTAL SINCE ABOUT 3 AM. |
| Aug 27, 5:10 PM CDT | HEAVY RAIN 3.7 | Anamosa, IA | RAINFALL TOTAL SINCE 7 AM. MOST CREEKS IN THE AREA ARE BANK FULL. BUFFALO CREEK IS FLOODING LOW LYING AREAS. |
| Aug 27, 6:10 PM CDT | FLASH FLOOD | 3 Ssw Center Junction, IA | BEAR CREEK RUNNING ACROSS 140TH AND MADISON ROAD IN JACKSON TOWNSHIP. SPOTTER REPORTS WATER TO 1.5 FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 271842
FFWDVN
IAC097-105-280045-
/O.NEW.KDVN.FF.W.0040.090827T1842Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
142 PM CDT THU AUG 27 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MAQUOKETA...
JONES COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF ANAMOSA...
* UNTIL 745 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN FALLING OVER THE WARNED AREA. RADAR
ESTIMATES THAT 1 TO NEARLY 2 INCHES OF RAIN HAS FALLEN ON
SATURATED SOILS SINCE 10 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
JUNCTION...STONE CITY...SPRINGBROOK...MONTICELLO...LANGWORTHY...LA
MOTTE...FULTON...CANTON...BELLEVUE AND ANDREW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4225 9042 4204 9032 4204 9137 4229 9137
4230 9042
$$
083 follow-up statements
000
WGUS73 KDVN 272151
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT THU AUG 27 2009
IAC097-105-280045-
/O.CON.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-JONES IA-
451 PM CDT THU AUG 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR JONES
AND JACKSON COUNTIES...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA.
THE WAPSIPINICON RIVER IS RISING DANGEROUSLY FAST IN THE ANAMOSA
AREA. PEOPLE DO NOT HAVE TIME TO PREPARE FOR THIS FLOODING. IF YOU
ARE NEAR THE WAPSIPINICON RIVER...LEAVE FOR HIGHER GROUND NOW.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTICELLO...
LA MOTTE AND BELLEVUE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4225 9042 4204 9032 4204 9137 4229 9137
4230 9042
$$
08000
WGUS73 KDVN 272210
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT THU AUG 27 2009
IAC105-272218-
/O.CAN.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES IA-
510 PM CDT THU AUG 27 2009
...THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR JONES COUNTY...
THE FLASH FLOOD WARNING FOR JONES COUNTY HAS BEEN EXTENDED UNTIL 11
PM.
LAT...LON 4230 9042 4225 9042 4204 9032 4204 9090
4229 9090 4230 9076 4229 9067 4230 9066
$$
IAC097-280045-
/O.CON.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-
510 PM CDT THU AUG 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
JACKSON COUNTY...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN OVER THE WARNED AREA. RADAR
ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST
SEVERAL HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA MOTTE AND
BELLEVUE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
&&
LAT...LON 4230 9042 4225 9042 4204 9032 4204 9090
4229 9090 4230 9076 4229 9067 4230 9066
$$
08000
WGUS73 KDVN 280050
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT THU AUG 27 2009
IAC097-280059-
/O.EXP.KDVN.FF.W.0040.000000T0000Z-090828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON IA-
750 PM CDT THU AUG 27 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR JACKSON COUNTY...
THE HEAVY RAIN HAS MOVED SOUTH OF THE AREA. NO KNOWN REPORTS OF
FLOODING OR ROADS BEING CLOSED HAVE BEEN RECEIVED. HOWEVER...
MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND NOT DRIVE INTO WATER
OF UNKNOWN DEPTH ON ROADS.
LAT...LON 4230 9042 4225 9042 4204 9032 4204 9090
4229 9090 4230 9076 4229 9067 4230 9066
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 11:08 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 27, 11:08 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 AM CDT THU AUG 27 2009
.UPDATE...
FORCING PRODUCING THE HEAVY RAIN WILL BE VERY SLOW TO LEAVE THE
AREA. THEREFORE...HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL FRIDAY
MORNING FOR PARTS OF THE AREA.
...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLINTON-JACKSON-
SCOTT.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BENTON-
BUCHANAN-CEDAR-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-CARROLL-
HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR HENDERSON-
WARREN.
MO...NONE.
&&Hazardous weather outlook, Aug 27, 4:55 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT THU AUG 27 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 455 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING LOW PRESSURE SYSTEM WILL PRODUCE EXTENDED PERIODS OF RAIN AND EMBEDDED THUNDERSTORMS OVER ALL BUT THE FAR SOUTHERN PORTIONS OF THE OUTLOOK AREA. WIDESPREAD AREAS OF AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED BY LATE EVENING. THE HEAVIEST RAINFALL IS EXPECTED TO FALL 40 MILES EITHER SIDE OF A SIGOURNEY TO QUAD CITIES TO STERLING LINE. LOCALIZED HIGHER AMOUNTS UP TO 3 INCHES ARE ALSO POSSIBLE TODAY INTO THIS EVENING ALONG THIS LINE. ADDITIONAL RAINFALL OVER ONE INCH MAY RESULT IN LOCALIZED AREAL AND POSSIBLY FLASH FLOODING DUE TO ALREADY VERY SATURATED GROUND. SIGNIFICANT RIVER FLOODING IS EXPECTED TO DEVELOP ON MANY RIVERS AND TRIBUTARIES LATER TODAY AND CONTINUE THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED. FLOODING CAUSED BY RUNOFF FROM RECENT HEAVY RAINFALL WILL DEVELOP OR CONTINUE ALONG AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT. ANY REPORTS OF FLOODING OR SIGNIFICANT PONDING OF WATER WOULD BE APPRECIATED. NICHOLS/SHEETS
In the hours before
Local storm report, Aug 27, 11:51 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 4 SW VAN HORNE 41.97N 92.15W
08/27/2009 M2.26 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL AS OF MIDNIGHT. 36 HOUR TOTAL OF 4.65 AS OF
1100AM
&&
WELocal storm report, Aug 27, 11:52 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1152 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
08/27/2009 M1.60 INCH LINN IA TRAINED SPOTTER
PAST 6 HOURS. OVER 1 INCH PAST HOUR.
0450 AM HEAVY RAIN NORTH ENGLISH 41.52N 92.08W
08/27/2009 M3.95 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0531 AM HEAVY RAIN 2 N MUSCATINE 41.45N 91.07W
08/27/2009 M2.77 INCH MUSCATINE IA CO-OP OBSERVER
24 HOUR TOTAL.
0540 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
08/27/2009 M2.60 INCH LINN IA TRAINED SPOTTER
OVERNIGHT TOTAL. 36 HOUR TOTAL...3.9 INCHES. LIGHT RAIN
CONTINUES.
0552 AM HEAVY RAIN SOLON 41.81N 91.49W
08/27/2009 M3.33 INCH JOHNSON IA TRAINED SPOTTER
30 HOUR TOTAL. LIGHT RAIN CONTINUES.
0602 AM HEAVY RAIN 4 E WHAT CHEER 41.40N 92.28W
08/27/2009 M2.98 INCH KEOKUK IA PUBLIC
OVERNIGHT TOTAL.
0602 AM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
08/27/2009 M2.34 INCH LINN IA TRAINED SPOTTER
OVERNIGHT TOTAL. STORM TOTAL 5.65. MODERATE RAIN
CONTINUES.
0617 AM HEAVY RAIN 1 SE PRINCETON 41.37N 89.45W
08/27/2009 M1.93 INCH BUREAU IL TRAINED SPOTTER
TOTAL SINCE MIDNIGHT. STORM TOTAL OF 2.36.
0618 AM HEAVY RAIN LADORA 41.76N 92.19W
08/27/2009 M2.26 INCH IOWA IA CO-OP OBSERVER
0630 AM HEAVY RAIN W NORWAY 41.90N 91.93W
08/27/2009 M2.82 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL.
0640 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
08/27/2009 M2.94 INCH MUSCATINE IA TRAINED SPOTTER
24 HOUR TOTAL. EVENT TOTAL OF 3.15.
0644 AM HEAVY RAIN 2 W CEDAR RAPIDS 41.97N 91.71W
08/27/2009 M4.25 INCH LINN IA PUBLIC
STORM TOTAL. MODERATE TO HEAVY RAIN CONTINUES.
0649 AM HEAVY RAIN GERMAN VALLEY 42.22N 89.48W
08/27/2009 M2.27 INCH STEPHENSON IL PUBLIC
24 HR TOTAL.LIGHT TO MODERATE RAIN CONTINUES.
0650 AM HEAVY RAIN MOUNT JOY 41.62N 90.55W
08/27/2009 M1.68 INCH SCOTT IA OFFICIAL NWS OBS
24 HOUR TOTAL FROM COOP SITE AT WEATHER FORECAST OFFICE.
0700 AM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
08/27/2009 M2.53 INCH BENTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN RUBIO 41.22N 91.93W
08/27/2009 E7.00 INCH WASHINGTON IA PUBLIC
ESTIMATED RAINFALL AMOUNTS OF 7+ INCHES OVER 24 HOURS.
0700 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
08/27/2009 M2.86 INCH WASHINGTON IA CO-OP OBSERVER
TOTAL SINCE MIDNIGHT. 6.85 INCHES FROM 7AM TO 7AM OR PAST
24 HOURS.
0700 AM HEAVY RAIN MOUNT CARROLL 42.10N 89.98W
08/27/2009 M2.50 INCH CARROLL IL CO-OP OBSERVER
0700 AM HEAVY RAIN WAPELLO 41.18N 91.19W
08/27/2009 M2.71 INCH LOUISA IA CO-OP OBSERVER
0700 AM HEAVY RAIN WILLIAMSBURG 41.67N 92.01W
08/27/2009 M3.47 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
08/27/2009 M5.23 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN LOWDEN 41.86N 90.92W
08/27/2009 M1.92 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 S DEWITT 41.76N 90.55W
08/27/2009 M2.62 INCH CLINTON IA CO-OP OBSERVER
24 HOUR TOTAL. 4.38 TOTAL FOR EVENT.
0700 AM HEAVY RAIN VINTON 42.16N 92.03W
08/27/2009 M1.45 INCH BENTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0706 AM HEAVY RAIN MARENGO 41.80N 92.07W
08/27/2009 M3.88 INCH IOWA IA TRAINED SPOTTER
EVENT TOTAL. MODERATE TO HEAVY RAIN CONTINUES...LOTS OF
STANDING WATER.
0730 AM HEAVY RAIN DEWITT 41.82N 90.55W
08/27/2009 M1.00 INCH CLINTON IA TRAINED SPOTTER
TOTAL FROM 7PM TO 7AM. EVENT TOTAL OF 4.34 INCHES.
COCORAHS OBSERVER.
0750 AM HEAVY RAIN BERTRAM 41.95N 91.54W
08/27/2009 M2.30 INCH LINN IA TRAINED SPOTTER
SINCE MIDNIGHT.
0800 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
08/27/2009 M2.00 INCH BENTON IA TRAINED SPOTTER
SINCE MIDNIGHT.
0800 AM HEAVY RAIN MORRISON 41.81N 89.97W
08/27/2009 M1.85 INCH WHITESIDE IL CO-OP OBSERVER
24 HOUR TOTAL. 2.67 SINCE RAIN BEGAN.
0800 AM HEAVY RAIN KEITHSBURG 41.10N 90.94W
08/27/2009 M1.55 INCH MERCER IL TRAINED SPOTTER
24 HOUR TOTAL.
0800 AM HEAVY RAIN TIPTON 41.77N 91.13W
08/27/2009 M2.28 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL.
0824 AM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
08/27/2009 LINN IA BROADCAST MEDIA
J STREET SW REPORTED CLOSED DUE TO NEW FLOODING. REPORTED
BY KGAN TV.
0827 AM FLASH FLOOD CEDAR RAPIDS 41.97N 91.67W
08/27/2009 LINN IA BROADCAST MEDIA
NUMEROUS BASEMENTS FLOODING AT 13TH STREET NW NEAR
ROOSEVELT SCHOOL. REPORTED BY KGAN TV.
0900 AM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
08/27/2009 M3.11 INCH LINN IA TRAINED SPOTTER
TOTAL SINCE 6PM LAST NIGHT. EVENT TOTAL OF 6.42 INCHES.
0915 AM FLASH FLOOD DEWITT 41.82N 90.55W
08/27/2009 CLINTON IA NWS EMPLOYEE
SEVERAL BASEMENTS FLOODED ON SOUTH SIDE OF TOWN. 4.80
INCHES TOTAL SINCE RAIN BEGAN APPROXIMATELY 36 HOURS AGO.
TWO LARGE TREES DOWNED DUE TO EROSION FROM RUNNING WATER.
12 HOUR RAINFALL TOTAL OF 1.25.
0930 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
08/27/2009 M3.00 INCH LINN IA TRAINED SPOTTER
SINCE 6PM LAST NIGHT. EVENT TOTAL OF 4.60.
0950 AM FLASH FLOOD 4 SW VAN HORNE 41.97N 92.15W
08/27/2009 BENTON IA TRAINED SPOTTER
PRAIRE CREEK OUT OF ITS BANKS. ABOUT 70 FEET ACROSS.
1000 AM FLASH FLOOD 1 SSE CEDAR RAPIDS 41.95N 91.66W
08/27/2009 LINN IA TRAINED SPOTTER
STREET FLOODING DUE TO MODERATE TO HEAVY RAINFALL OVER
LAST HALF HOUR.
1027 AM FLASH FLOOD 3 NNW CEDAR RAPIDS 42.02N 91.70W
08/27/2009 LINN IA TRAINED SPOTTER
STREETS FLOODING WITH STORM SEWERS BACKING UP.
1029 AM HEAVY RAIN 3 E OLLIE 41.20N 92.04W
08/27/2009 M11.75 INCH KEOKUK IA BROADCAST MEDIA
RAIN TOTAL FROM WEDNESDAY AND OVERNIGHT RAINS. REPORTED
BY KCRG TV VIEWER. VIEWER LOCATION IS BETWEEN OLLIE AND
RICHLAND.
1045 AM HEAVY RAIN 1 S MARENGO 41.78N 92.07W
08/27/2009 M5.80 INCH IOWA IA TRAINED SPOTTER
EVENT TOTAL SO FAR SINCE TUESDAY EVENING. 3.2 INCHES OF
THIS TOTAL FELL LAST NIGHT THROUGH 8 AM CDT THIS MORNING.
1100 AM HEAVY RAIN 4 SW VAN HORNE 41.97N 92.15W
08/27/2009 M2.26 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL AS OF MIDNIGHT. 36 HOUR TOTAL OF 4.65 AS OF
1100AM
1112 AM HEAVY RAIN SSE RICHLAND 41.18N 91.99W
08/27/2009 M10.10 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL TOTAL SINCE 6 AM WEDNESDAY
1115 AM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
08/27/2009 M5.40 INCH LINN IA BROADCAST MEDIA
EVENT TOTAL SO FAR 1 MILE SOUTHEAST OF THE DOWNTOWN SINCE
TUESDAY EVENING. 3.8 INCHES OF THE TOTAL FELL LAST NIGHT.
&&
WELocal storm report, Aug 27, 12:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 PM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HEAVY RAIN VINTON 42.16N 92.03W
08/27/2009 M1.93 INCH BENTON IA TRAINED SPOTTER
ADDITIONAL RAINFALL SINCE 7 AM TODAY.
&&Local storm report, Aug 27, 12:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 PM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN VINTON 42.16N 92.03W
08/27/2009 M3.15 INCH BENTON IA TRAINED SPOTTER
EVENT TOTAL SO FAR. 2.65 INCHES OF THAT FELL SINCE
MIDNIGHT LAST NIGHT.
&&
12Local storm report, Aug 27, 1:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 PM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FLASH FLOOD COGGON 42.28N 91.53W
08/27/2009 LINN IA CO-OP OBSERVER
UNCONFIRMED REPORTS OF MANY ROADS WASHED OUT AROUND
COGGON.
&&Local storm report, Aug 27, 1:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 PM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FLASH FLOOD COGGON 42.28N 91.53W
08/27/2009 LINN IA LAW ENFORCEMENT
SEVERAL ROADS IN COGGON CLOSED DUE TO HIGH WATER.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:54 PM CDT | River Flood Warning | DVN | Iowa, Johnson | 5 days |
| Aug 27, 12:57 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson, Keokuk, Washington | 6 hr |
| Aug 27, 1:53 AM CDT | Special Weather Statement | DVN | Iowa, Johnson | 6 hr |
| Aug 27, 2:06 AM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Iowa, Johnson, Linn, Muscatine and 1 more | 3 hr |
| Aug 27, 3:59 AM CDT | River Flood Warning | DVN | Johnson, Washington | 4 days |
| Aug 27, 3:59 AM CDT | River Flood Warning | DVN | Keokuk | 5 days |
| Aug 27, 7:19 AM CDT | Special Weather Statement | DVN | Iowa, Johnson | 4 hr |
| Aug 27, 7:55 AM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 6 hr |
| Aug 27, 9:09 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 5 days |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 4 days |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 49 hr |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Louisa | 5 days |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Louisa | 5 days |
| Aug 27, 1:56 PM CDT | Areal Flood Warning | DVN | Benton, Linn | 21 hr |
| Aug 27, 3:49 PM CDT | River Flood Warning | DVN | Jones, Linn | 37 hr |
| Aug 27, 5:06 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Jones | 6 hr |
| Aug 27, 5:51 PM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Aug 27, 5:53 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 6 hr |
| Aug 27, 6:17 PM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Aug 27, 6:31 PM CDT | Flash Flood Warning | DVN | Louisa, Washington | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.